Jump to content

Florinef Vs Midodrine...


Recommended Posts

My cardiologist has mentioned prescribing Florinef for me. I have also seen a lot of discussion on Midodrine. Can someone please help explain the difference and the possible benefits vs side effects of the medications, besides the obvious hypertension. I am concerned about the long-term effects of medications, but more concerned about having to live with my POTS symptoms! Thanks in advance!

Link to comment
Share on other sites

My cardiologist has mentioned prescribing Florinef for me. I have also seen a lot of discussion on Midodrine. Can someone please help explain the difference and the possible benefits vs side effects of the medications, besides the obvious hypertension. I am concerned about the long-term effects of medications, but more concerned about having to live with my POTS symptoms! Thanks in advance!

Midodrine is a vasopressor, meaning it acts on the blood vessels to constrict them, squeeze them so that blood does not leak out abnormally and pool in the lower legs the way it does for many POTS patients. Laxity or looseness in the blood vessels is a problem with some POTSers. So vasopressors work to keep the blood flowing to the brain by restricting the leakage into the legs. Midodrine was developed for Parkinson's patients because they experience the same laxity. Florinef, on the other hand, was developed for Addison's patients, who suffer from endocrine disorder that results in salt wasting (meaning, their bodies flush salt out with urine, leaving the person's blood volume low because H2O goes with the salt). Florinef is often used in conjunction with salt increase recommendations for POTSers with low blood pressure, low blood volume, who complain of urinating frequently (all signs that salt wasting is causing dehydration and low blood pressure). However, Florinef is a steroid, so it has a lot of potential side effects including psychosis. Some people tolerate Midodrine, others do not. Some tolerate Florinef, others do not. Usually, Midodrine is the first line of defense for POTS, and if it is not enough the specialist with move to add Florinef.

Link to comment
Share on other sites

My cardiologist has mentioned prescribing Florinef for me. I have also seen a lot of discussion on Midodrine. Can someone please help explain the difference and the possible benefits vs side effects of the medications, besides the obvious hypertension. I am concerned about the long-term effects of medications, but more concerned about having to live with my POTS symptoms! Thanks in advance!

Midodrine is a vasopressor, meaning it acts on the blood vessels to constrict them, squeeze them so that blood does not leak out abnormally and pool in the lower legs the way it does for many POTS patients. Laxity or looseness in the blood vessels is a problem with some POTSers. So vasopressors work to keep the blood flowing to the brain by restricting the leakage into the legs. Midodrine was developed for Parkinson's patients because they experience the same laxity. Florinef, on the other hand, was developed for Addison's patients, who suffer from endocrine disorder that results in salt wasting (meaning, their bodies flush salt out with urine, leaving the person's blood volume low because H2O goes with the salt). Florinef is often used in conjunction with salt increase recommendations for POTSers with low blood pressure, low blood volume, who complain of urinating frequently (all signs that salt wasting is causing dehydration and low blood pressure). However, Florinef is a steroid, so it has a lot of potential side effects including psychosis. Some people tolerate Midodrine, others do not. Some tolerate Florinef, others do not. Usually, Midodrine is the first line of defense for POTS, and if it is not enough the specialist with move to add Florinef.

:P THANK YOU so much for your response! That does help to clear it up a bit! Are you taking either medication?

Link to comment
Share on other sites

Yes, I am currently taking Midodrine. I was also prescribed Florinef, but could not tolerate it at all. Both actually have side-effects, and my tolerance of Midodrine has been shaky, but decreasing the dose helped. I hope you find a med that works to alleviate your symptoms.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...